| Catalog Number |
48006002N |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/29/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 6mm x 20mm saber.035 80cm percutaneous transluminal angioplasty (pta) balloon catheter could not be deflated after successful dilation.Despite multiple attempts using a non-cordis inflation/deflation device, deflation could not be achieved.After multiple attempts and repeated maneuvers using both the unknown sheath and the inflation/deflation device was the balloon finally able to deflate.No harm occurred to the patient and there were no reported patient injuries.This was during an interventional procedure.Additional information was requested but was not provided.The device will be returned for evaluation.A non-sterile unit of catheter saber.035 6x20 80cm sl was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, balloon looks like it was previously inflated.No damage or anomalies were observed at naked eye on the returned device components.A functional analysis was performed on the pta catheter.An inflator/deflator tool was connected to the device, and positive pressure was applied, resulting in normal balloon inflation.When negative pressure was applied, the balloon deflated as expected.No anomalies or difficulties were observed.The reported ¿balloon deflation difficulty unable to¿ was not verified during analysis of the returned device.The exact cause cannot be conclusively determined.Functional analysis was performed, and the balloon was properly inflated and deflated with no difficulties noted.Additionally, the contrast/saline ratio was not provided which can affect inflation/deflation times and is listed in the ifu for reference.Therefore, based on the information available, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies for deflation were noted to the device during functional testing.According to the warnings in the safety information in the instructions for use, ¿to reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.¿ neither the information available nor product evaluation suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the balloon of a 6mm x 20mm saber.035 80cm percutaneous transluminal angioplasty (pta) balloon catheter could not be deflated after successful dilation.Despite multiple attempts using a non-cordis inflation/deflation device, deflation could not be achieved.After multiple attempts and repeated maneuvers using both the unknown sheath and the inflation/deflation device was the balloon finally able to deflate.No harm occurred to the patient and there were no reported patient injuries.This was during an interventional procedure.The device will be returned for evaluation.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the balloon of a 6mm x 20mm saber.035 80cm percutaneous transluminal angioplasty (pta) balloon catheter could not be deflated after successful dilation.Despite multiple attempts using a non-cordis inflation/deflation device, deflation could not be achieved.After multiple attempts and repeated maneuvers using both the unknown sheath and the inflation/deflation device was the balloon finally able to deflate.No harm occurred to the patient and there were no reported patient injuries.This was during an interventional procedure.Additional information was requested but was not provided.The device will be returned for evaluation.